Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
computergirl

Still Scarring After Accutane Please Advise!!!!!

Recommended Posts

My assh**e doc put me on Accutane for some blackheads I had on the sides of my nose and cheeks. I thought this might be overkill and asked him if he was sure it was safe. He said totally safe just don't get pregnant while on it. Great I went on 40 for 5 months my skin looked so good blackheads puirged and the enlarged pores caused by them shrunk. I never looked better. I had brown and red spots on my skin so I had to push it and wanted these gone. The doc said we should do an IPL. Went I a went to book IPL that doc was booked so I went to another doc for the IPL. I was only off Tane for 2 months and I know that you are not supposed to do any tpye of laser for at least 6 months after Tane but the doc said thatthat the IPL was safe. While after little less than two months after the IPL I stated scaring. That was July 20 2008 and I still have not stopped scaring. My whole texture of my skin has changed I got pock marks turning uyp where I never had acne and my poresare all scarring.

Needless to say I am a totla wreck I am trying to get a lawyer to take my case but it seems that if you don't look totally like a burn victim they don't want to take your case. When I went back to the first Doc that put me on Tane and he saw only a few of my scars he said I had a $100,000 law suit that was many scars agI am much worst now but thew lawyers say that they have to spend $40,000 and 4 to5 years working on the case so it is not worth it for them

At first I wanted to sue the doc who did the IPL because he should have known not to do it just 2 months after tane. Now I want to sue the Doc who put me on Tane as well. Tane is suposeed to be only used in extreme cases of cystic nodule acne that has been resistent to all other methods.

This bastard put me on it for blackheads!!!!!!!!!! He never told me of the risks of further scaring and that Tane changes your skin for years and years!! Ther are people on this board reporting scaring where they never would have scarred 5 years off Tane.

If I was told that I would have never opted to take it. As I understand it there is such thibg as conformed consent or something like that the doc is responsible to tell you of all the side evffects befohand.

I was wondering if you think I have a case against either doctor. Do you know of any cases where people sued for being damaged but Tane in this manner and won. I am sooo scarred up I am suicidal can't work can't leave the house don't look in the mirror for days at a time.

Someone wrote me and said that if I got scaring no matter how minor I would be able to sue this I am not fonding to be true. I just can't believe these doctors would be this reckless with people's lives just for a dollar and I can't believe that they can ruin someones life and the person can't do anything about it.

P. It ha been a year since I have been off tane and still scaring I want to try to do something but terrified I will make it worse. Want to try needling 1 scarred pore or Dermarllinga small area but still too scared to even do that

Please advise if you have any info on this matter

Amy

Share this post


Link to post
Share on other sites
This bastard put me on it for blackheads!!!!!!!!!! He never told me of the risks of further scaring and that Tane changes your skin for years and years!!

Amy

I am so sorry for you Amy and believe me I feel your pain. I wish I had some advice for you, but realize that you are not alone. I took 2 courses of accutane long ago when I was 16 and then when I was 19. I scarred from it as well. This was in the mid-late 90's, before the internet became the bastion of information it is now and I really didn't have anything to go by except for what my doctor told me. He never told me about the possibility of scarring and when scars started popping up on my face, I freaked out and asked what the hell was going on. Why am I scarring, I don't pick or touch my acne or anything. He said that it's fine, he can take care of it with dry ice. Even then, I knew better. How the fuck is a dry ice treatment going to take care of something as serious as pitted skin? Pretty sad when a 16 year old kid knows more than a trained dermatologist.

Anyway, the scars remained, but otherwise, my skin had more or less settled since then, until several years later, when I was on a trip. I guess because of the climate change or something, I started breaking out like crazy. I was really worried, and at the time I was staying with a relative and she set up a consult with a dermatologist. He, of course suggested Accutane. I told him I didn't want to take it and wondered if there was some topical he could prescribe me or even antibiotics. He refused and get this, told me that my face was already scarred from the acne. I suppose he thought I was negligent about my skin and that is what he was implying with that comment. I told him, "Listen, the reason I have scarring is because of Accutane. Why do you think I don't want to take it? So, I can have another intiial breakout from Accutane and get a new bunch of scars." He got visibly angry, that I, a layperson would dare question someone like him. And that was that. My skin cleared up as soon as I got back to the states. If I had taken Accutane AGAIN, on his recommendation, who the fuck knows what would've happened.

Anyway, sorry about that long rant. I just needed to vent.

I wish we could start a class action lawsuit against the pharmaceuticals that produce this drug, for not disclosing possible side effects. It's not just scarring, but things like hairloss and more severe problems like chronic arthritis have resulted from it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×